Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2013, 2:22 PM MDT for Boulder County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 12, 2013, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Boulder County, CO
The radar
The Denver radar (KFTG), 79 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WGUS55 KBOU 122022 FFWBOU COC013-122315- /O.NEW.KBOU.FF.W.0004.130712T2022Z-130712T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 222 PM MDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO... * UNTIL 515 PM MDT * AT 220 PM MDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO THUNDERSTORMS OVER NEDERLAND PRODUCED 0.81 INCHES OF RAIN WITHIN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE FOUR MILE BURN AREA. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE FOUR MILE BURN AREA INCLUDING SUMMERVILLE...GOLD HILL AND WALLSTREET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK. SEVERE DEBRIS FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO SAFETY. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544 $$ COOPER
2 follow-up statements
524 WGUS75 KBOU 122059 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 259 PM MDT FRI JUL 12 2013 COC013-122315- /O.CON.KBOU.FF.W.0004.000000T0000Z-130712T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOULDER CO- 259 PM MDT FRI JUL 12 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY... AT 249 PM MDT...THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE FOURMILE BURN AREA. AUTOMATED RAIN GAUGES INDICATE THAT UP TO 0.8 INCH OF RAIN HAS FALLEN IN THE NORTHWEST PART OF THE FOURMILE BURN AREA IN THE PAST 1.5 HOURS. FLASH FLOODING AND DEBRIS FLOWS CAN BE EXPECTED IN THE FOURMILE BURN AREA WITH THIS RAINFALL. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SUMMERVILLE...GOLD HILL AND WALLSTREET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE EXTENSIVE AND SEVERE FLASH FLOODING OF CREEKS...STREAMS...AND DITCHES IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS IMPACTED INCLUDE FOURMILE CREEK...GOLD RUN...AND FOURMILE CANYON CREEK. SEVERE DEBRIS FLOWS CAN ALSO BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO SAFETY. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544 $$ TH
469 WGUS75 KBOU 122237 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 437 PM MDT FRI JUL 12 2013 COC013-122243- /O.CAN.KBOU.FF.W.0004.000000T0000Z-130712T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOULDER CO- 437 PM MDT FRI JUL 12 2013 ...THE FLASH FLOOD WARNING FOR THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY IS CANCELLED... THE HEAVY RAIN ENDED...AND NO FLOODING HAS BEEN REPORTED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL PRODUCE LIGHT RAIN IN THE FOURMILE BURN AREA THROUGH EARLY THIS EVENING. LAT...LON 4009 10536 4001 10540 4001 10548 4008 10544 $$ TH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:51 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 12, 10:51 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT FRI JUL 12 2013 .UPDATE... && .SHORT TERM...RADAR AND SATELLITE PICTURES ARE SHOWING A BIT OF CONVECTION OVER THE NORTH CENTRAL BORDER AREA OF THE CWA AT THIS TIME. THE CELLS WERE MOVE AT ABOUT 25 KNOTS TO THE NORTHEAST. THIS MORNING'S DNR 12Z SOUNDING SHOWS THE FREEZING LEVEL WENT UP MORE 300 FEET FROM YESTERDAY'S 12Z SOUNDINGS. THE PRECIPITABLE WATER VALUE WENT UP 0.06 INCH FROM YESTERDAY'S 12Z SOUNDING. DEW POINT READINGS FROM CURRENT OBSERVATIONS SHOW UPPER 40S TO UPPER 50S OVER ALL THE CWA. HEAVY RAIN COULD BE AN ISSUE. CURRENT GFE GRIDS LOOK PRETTY GOOD...MAKE MAKE A FEW COSMETIC ALTERATIONS. .AVIATION...EAST-NORTHEASTERLY WINDS HAVE ALREADY COMMENCED AT DIA. WILL LEAVE THE TEMPO GROUP FOR TSRA IN FOR THE 18Z TAF UPDATE. MAY UP THE WIND GUSTS IN THERE. && .HYDROLOGY...AS STATED IN PREVIOUS HYDROLOGY DISCUSSION...RAINFALL RATES OF ONE INCH IN 30 MINUTES ARE POSSIBLE. && .PREV DISCUSSION... /ISSUED 414 AM MDT FRI JUL 12 2013/ SHORT TERM...THE RIDGE ALOFT HAS SHIFTED EAST OF COLORADO DURING THE PAST 24 HOURS WITH THE RIDGE AXIS NOW OVER THE CENTRAL PLAINS. THIS HAS RESULTED IN THE FLOW ALOFT TO SHIFT SOUTHWEST OVER COLORADO AND HELPING TO TRANSPORT HIGHER MOISTURE LEVELS INTO THE REGION. INTEGRATED PW VALUES FROM GPS ARE JUST OVER AN INCH OVER THE FRONT RANGE WHILE PW VALUES AT GJT ARE A WHOPPING 1.39" WITH AN ALMOST INCH RISE IN THE PAST 24 HOURS. WOW! STILL QUITE A BIT OF MID LEVEL CLOUDS OVER NORTHEAST COLORADO BUT THIS SHOULD BE THINNING BY SUNRISE. SURFACE DEWPOINTS ARE IN THE 50S EXCEPT LOWER 60S OVER THE FAR NORTHEAST PLAINS. BASED ON THE INCREASED MOISTURE LEVELS EXPECT A BETTER CHANCE FOR STORMS TODAY IN THE MOUNTAINS AND A BIT MORE EASTWARD PROPAGATION ONTO THE PLAINS DURING THIS EVENING. BEST CHANCE FOR STORMS WILL BE IN THE MOUNTAINS WITH LESSER CHANCES FURTHER EAST. OVER THE PLAINS STILL A WEAK MID LEVEL INVERSION WHICH IS FORECAST TO WEAKEN BY EVENING. SURFACE BASED CAPES FROM 500-1000J/KG SO EXPECT SOME HEAVY RAIN WITH STORMS AND SOME SMALL HAIL. MAIN THREAT TODAY WILL BE HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF ONE INCH IN 30 MINUTES OR LESS. A FEW DEGREES COOLER TODAY GIVEN EXPECTED INCREASE IN CLOUD COVER EARLIER IN THE AFTERNOON. LONG TERM....A RATHER UNUSUAL LOOKING LARGE SCALE CIRCULATION PATTERN SETS UP LATE IN THE WEEKEND AND EARLY NEXT WEEK. TO START OFF...BROAD UPPER LEVEL RIDGE REMAINS EXTENDED FROM THE GREAT LAKES TO THE DESERT SOUTHWEST ON SATURDAY. ON ITS WEST FLANK DEEP SOUTH-SOUTHWESTERLY FLOW CONTINUES TO TRANSPORT MOISTURE RICH SUBTROPICAL AIR UP OVER COLORADO. PRECIPITABLE WATER VALUES ON SATURDAY FORECAST TO RANGE FROM AROUND 0.90 INCH IN THE HIGH COUNTRY TO AROUND 1.4 INCH ON THE PLAINS OF NERN COLORADO WITH THE THE CORE OF THE 700-500MB MOISTURE PLUME SQUARELY OVER THE AREA. MEANWHILE A SFC TROUGH SITTING NEARLY STATIONARY ACROSS NERN COLORADO FROM COLORADO SPRINGS TO AROUND HOLYOKE IN THE NORTHEAST CORNER SEPARATES VERY WARM AND SLIGHTLY DRIER S-SELY LOW-LEVEL FLOW FROM SLIGHTLY COOLER AND MORE HUMID NELY FLOW TO THE NORTH OF THIS BOUNDARY. THIS NELY UPSLOPE FLOW IS EXPECTED TO COMBINE WITH DEEP INSTABILITY PRODUCED BY STRONG DIABATIC HEATING DURING THE MORNING HOURS TO GENERATE ANOTHER ROUND OF SHOWERS AND T-STORMS OVER AND ALONG THE FRONT RANGE STARTING AROUND MIDDAY. STORMS SHOULD THEN SPREAD NORTHEAST ONTO THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAIN MAIN CONCERN ON SATURDAY...PARTICULARLY AROUND RECENT BURN SCARS. INCREASED CLOUD COVER AND UPSLOPE FLOW SHOULD RESULT IN SLIGHTLY LOWER TEMPS ON SATURDAY...BUT STILL ABOVE AVERAGE FOR THE DATE. SUNDAY THROUGH TUESDAY...IT NOW APPEARS MUCH OF THE FCST AREA WILL BE COOLER AND WETTER DURING THIS PERIOD. MODELS SHOW THE MAIN UPPER RIDGE LIFTING NORTHWARD WHICH ALLOWS A CLOSED LOW SPINNING OVER AR/KS/MO AREA ON SATURDAY TO TRACK ATYPICALLY WEST-SOUTHWESTWARD ACROSS OKLAHOMA ON SUNDAY...AND FINALLY REACHING THE NM/CO/OK AREA BY TUE MORNING. SHOULD THIS HAPPEN...CURRENT FCST TEMPERATURES WILL NEED TO BE LOWERED AND PRECIP CHANCES RAISED. MODELS ARE ALREADY INDICATING RELATIVELY DEEP AND MOIST UPSLOPE FLOW EAST OF THE MTNS ON SUNDAY ON THE NORTHWEST PERIPHERY OF THE UPPER LOW. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE IN AND NEAR THE FRONT RANGE AS A RESULT OF CONVECTIVE AND OROGRAPHIC LIFT. ITS POSSIBLE WE'LL SEE A REPEAT OF THIS UNSETTLED WEATHER MON INTO TUE WITH THE UPPER LOW SLOWLY PASSING TO OUR SOUTH. LATEST MOS GUIDANCE CONTINUES TO TREND TEMPERATURES DOWNWARD ON MON AND TUE. NOT READY TO BUY OFF ON THE 70S BEING OFFERED FOR THE PLAINS...BUT ITS POSSIBLE SHOULD AREAS EAST OF THE MTNS REMAIN CLOUDED OVER AS SOME MODELS SUGGEST. CONDITIONS ARE FORECAST TO DRY AND WARM LATER IN THE WEEK AS THE UPPER LOW CONTINUES ITS WESTWARD TREK OVER THE LOWER DESERTS AND THE UPPER RIDGE REGAINS ITS HOLD ON THE NORTHERN AND CENTRAL ROCKY MTN REGION. SHOULD SEE POPS LOWERING EACH DAY BEYOND TUESDAY AND TEMPERATURES SLOWLY RISING. AVIATION...SOUTHERLY SURFACE WINDS WILL SHIFT TO A LIGHT EAST AND NORTHEAST THIS AFTERNOON. CURRENT TAF LOOKS GOOD WITH TS CHANCES AFTER 22Z STILL LOOK GOOD AND DON'T EXPECT MANY CHANGES TO 12Z TAF. HYDROLOGY...INCREASE FLASH FLOOD THREAT TODAY...ESPECIALLY OVER THE BURN AREAS WITH HIGH PW VALUES AND RATHER SLOW STORM MOTIONS UNDER 10KT. RAINFALL RATES COULD APPROACH ONE INCH IN 30 MINUTES OR LESS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....BAKER AVIATION...ENTREKIN
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1021 AM MDT FRI JUL 12 2013 COZ030>051-131630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1021 AM MDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AROUND NOONTIME. THE SCATTERED STORMS WILL SPREAD OVER THE ADJACENT PLAINS BY AFTERNOON AND CONTINUE THIS EVENING. HEAVY RAIN IS EXPECTED ALONG WITH WIND GUSTS UP TO 45 MPH. RAINFALL RATES UP TO ONE INCH IN 30 MINUTES ARE POSSIBLE WITH THE STRONGEST STORMS. THE FIRE BURN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING DUE TO SLOW STORM MOTIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AND AGAIN SUNDAY AS SUBTROPICAL MOISTURE CONTINUES TO STREAM UP FROM THE DESERT SOUTHWEST. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...PARTICULARLY IN AND NEAR THE FRONT RANGE. TEMPERATURES WILL COOL TO BELOW NORMAL BY SUNDAY. THE SUBTROPICAL MOISTURE WILL GRADUALLY DECREASE MONDAY AND TUESDAY WITH A DECREASING CHANCE OF THUNDERSTORMS...BUT TEMPERATURES ARE LIKELY TO REMAIN BELOW AVERAGE. WARMER AND DRIER CONDITIONS SHOULD THEN RETURN TO THE OUTLOOK AREA FOR WEDNESDAY AND THURSDAY UNDER A RIDGE OF HIGH PRESSURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.
In the hours before
Special weather statement, Jul 12, 12:50 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1250 PM MDT FRI JUL 12 2013 COZ034-035-121915- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 1250 PM MDT FRI JUL 12 2013 AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEDERLAND...OR 32 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH. THE STORM COULD PRODUCE FROM A QUARTER TO ONE HALF INCH OF RAINFALL IN LESS THAN 30 MINUTES. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NEDERLAND...WARD...SALINA...CRISMAN...GOLD HILL...WALLSTREET... SUMMERVILLE...SUNSHINE AND ELDORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING IN THE FOUR MILE BURN AREA. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3995 10545 3997 10563 4009 10556 4008 10531 TIME...MOT...LOC 1847Z 206DEG 17KT 3998 10547 COOPER
Special weather statement, Jul 12, 1:54 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 154 PM MDT FRI JUL 12 2013 COZ034>036-122015- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 154 PM MDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILPIN AND SOUTHERN BOULDER COUNTIES UNTIL 215 PM MDT. AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NEDERLAND...OR 31 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH. BRIEF HEAVY RAINFALL...FROM ONE QUARTER TO ONE HALF INCH IN LESS THAN 30 MINUTES...AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. FLASH FLOODING WILL BE POSSIBLE IN THE FOUR MILE BURN AREA IF THE STORM INTENSIFIES. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THE FOUR MILE BURN AREA...NEDERLAND...SALINA...CRISMAN...GOLD HILL...WALLSTREET... SUMMERVILLE...SUNSHINE AND ELDORA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3992 10545 3992 10556 4008 10550 4008 10531 TIME...MOT...LOC 1950Z 206DEG 17KT 3997 10548 COOPER
Special weather statement, Jul 12, 2:03 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 203 PM MDT FRI JUL 12 2013 COZ035-038-122030- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 203 PM MDT FRI JUL 12 2013 AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MISHAWAKA...OR 18 MILES NORTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH. THE STORM MAY PRODUCE BRIEF HEAVY RAIN...UP TO ONE QUARTER INCH IN 30 MINUTES...WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THE HIGH PARK BURN AREA...MISHAWAKA AND POUDRE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. MINOR FLOODING MAY ALSO OCCUR IN THE HIGH PARK BURN AREA. && LAT...LON 4060 10536 4060 10549 4073 10545 4073 10527 TIME...MOT...LOC 2000Z 206DEG 16KT 4068 10539 COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:53 PM MDT | Areal Flood Advisory | BOU | Clear Creek | 82 min |
| Jul 12, 12:50 PM MDT | Special Weather Statement | BOU | Boulder | 25 min |
| Jul 12, 1:54 PM MDT | Special Weather Statement | BOU | Boulder | 21 min |
| Jul 12, 2:03 PM MDT | Special Weather Statement | BOU | Larimer | 27 min |
| Jul 12, 2:11 PM MDT | Areal Flood Advisory | BOU | Boulder | 3 hr |
| Jul 12, 2:15 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 12, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 47 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.